I've not been taking ANY muscle relaxers this past week and my whole body feels like a limp noodle! I'm sort of shuffling along when I walk, which is funny as heck to watch, but it's a little worrisome to me. I'm wondering if it's been caused by my lack of MR's, YET, muscle relaxers do that exact thing to us, they make us feel weak and Wet-noodle-ish!
Have any of you experienced withdrawals from muscle relaxer cessation? Thank you in advance for any answers, opinions, weather reports and grammatical corrections, Lara The Wet Noodle
Added 23 Mar 2013:
Ooops, I forgot to add something, I saw a new Neuro Doc on March 11th, she prescribed Amitriptyline, a titration beginning at 25mgs. I'm not on 3 amitrips a night, and I DO believe it's working, just a bit, on the horrible stinging, burning nerve pain! It may be the placebo effect but I'll take it even if 'tis the placebo effect! It actually MAY be working, which I find miraculous indeed. This pain has been my constant companion for so many years and I've now got a new med that may be working!! Love, Lara
Hi Lara, Accidentally for about a wk n a half to two wks I didn't take my MR. I had forgotten to put them in the pill packs I make in advance. At first I didn't notice anything different. Then I felt dizzy like I had got up too fast ... n would fall! U know me. I hate to stay home, but I was afraid to go out! I was weak. I knew something was wrong so I started counting my pills. That was the problem! Now I always count my pills!
This isn't in response to the muscle relaxer question, but I don't think that your reaction to the amitriptyline is a placebo effect at all! I was just put on nortriptyline a couple weeks ago and I definitely feel that it's working on that horrible burning pain I've been having a lot more and a lot worse lately, particularly in my hips. The burning pain in my hips is almost gone now that I'm taking the nortriptyline, and now it's down to just a weird tingling, numb-like feeling, MUCH better than the horrible, painful burning feeling! I'm so glad that the tricyclics are working for the both of us!
Yes to both issues! Yep with stopping cold Turkey re: MR's- which is weird! My new neurologist who is from Harvard, etc. & I think now after 4hour long visits is fabulous says I should take amitryptilane (sp?) & that it's even safe during pregnancy. That last part, I'm still not convinced after my own research. I would rather be bed bound for 9+months than on anything but I can't imagine so we will see... Good luck, & let us know! ~Di
Dear Mac, Honestly I don't have an answer about the muscle relaxers. But I just wanted you to know how happy I am for you since it appears that your new medicine may just work out really well for you! That is truly some stupendous news! I'll keep my fingers crossed that things just continue to get better and better for you!! :) Big hugs to you, Lisa
Lara, I've never had any withdrawal symptoms from Flexeril. I don't know anymore than that. It appears you've received a bunch of great answers from our friends. Isn't it nice to have people who share their experiences and knowledge? Love you, Lara, Anna
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.